Dec 30, 2011
Many on this forum have experienced anal/rectal pain and bleeding while taking Incivek as part of triple therapy for Hep C. I am listing below the many suggestions that forum members have made for managing this side effect, known on this forum as “passing shards of glass or razor blades”, “firerrhea”, “flaming dragon butt”, "ring of fire", "and fire in the hole”.
"There were anorectal events in 29% of subjects treated with Incivek™ combination treatment (compared to 7% being treated with just peginterferon alfa and ribavirin). The majority of these anorectal events included hemorrhoids, anorectal discomfort, anal pruritus and rectal burning which were mild to moderate in severity. Less than 1% of these events led to treatment discontinuation and all resolved during or after Incivek™ dosing.”
The basic problem seems to be that as Incivek is eliminated from the body, it causes irritation possibly leading to internal and/or external hemorrhoids and fissures. The looser or more frequent the bowel movement, the more irritated the rectal area. Some people found that taking products that helped to keep stools firm made them less frequent and painful. Keep the area clean and dry, use products that protect and soothe, and treat the irritation.
Baby wipes (without alcohol)
Desitin/A & D Ointment
Preparation H cream and suppositories
Drink lots of water
Eat high fat foods